Posted by: mich 24 | 2009-06-01


I' ve been sick the entire weekend with Diarrhoea. Apparently due to the antibiotic I was on while in hospital - rocephin, or any antibiotic. From now on, whenever I take antibiotic, I must take probiotic, which is so expensive. Won' t it be better to just not take the antibiotic in the first place. It doesn' t make sense to take an antibiotic and a probiotic at the same time.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc

Dear Mich24
Taking the probiotics does make a huge difference and reduces the risk of getting antibiotic related diarrhoea by 50%. Some probiotics are very expensive, but ask around, as many brands are cheaper and just as effective. Activia yogurt is also very effective. You have to daily replenish the good bacteria the antibiotics affected to prevent overgrowth of bad bacteria in the bowel.
Dr Bets

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.